Alert archive / Alaska / Wind Chill Advisories in 2007

Wind Chill Advisory 16, NWS Anchorage, AK

March 9, 2007

NWS Anchorage, AK issued this wind chill advisory at Mar 9, 2007, 11:00 AM AKST. It took effect at Mar 9, 2007, 9:00 PM AKST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2007, 11:00 AM AKST (20:00 UTC)
In effect from
Mar 9, 2007, 9:00 PM AKST
Expired
Mar 10, 2007, 12:00 PM AKST
In force
15 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK41 PAFC 100100
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
400 PM AST FRI MAR 9 2007


AKZ131-101300-
/X.NEW.PAFC.WC.Y.0016.070310T0800Z-070310T1900Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
400 PM AST FRI MAR 9 2007

...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM
AST SATURDAY FOR THOMPSON PASS...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM
AST SATURDAY. 

NORTH WINDS OF 30 TO 45 MPH AND COLD AIR TEMPERATURES WILL
PRODUCE WIND CHILL READINGS OF OF 30 TO 45 BELOW THROUGH THOMPSON
PASS. WINDS CHILLS WILL MODERATE AS AIR TEMPERATES RISE LATE
SATURDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$

AKZ145-101300-
/X.NEW.PAFC.WC.Y.0016.070310T0600Z-070310T2100Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
400 PM AST FRI MAR 9 2007

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 12 PM
AST SATURDAY FOR NORTH OF TALKEETNA AND ALONG THE ALASKA RANGE...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM AST
SATURDAY. 

NORTH WINDS OF 20 TO 35 MPH AND COLD AIR TEMPERATURES WILL PRODUCE
WIND CHILL READINGS OF 40 TO 50 BELOW NORTH OF TALKEETNA AND ALONG
THE ALASKA RANGE. WINDS CHILLS WILL MODERATE AS AIR TEMPERATES
RISE SATURDAY AFTERNOON. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$
4 follow-up statements
000 
WWAK41 PAFC 100235 CCA
WSWAER

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ANCHORAGE AK
534 PM AST FRI MAR 9 2007


AKZ131-101445-
/X.COR.PAFC.WC.Y.0016.070310T0800Z-070310T1900Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
534 PM AST FRI MAR 9 2007

...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM
AST SATURDAY FOR THOMPSON PASS...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM
AST SATURDAY. 

NORTH WINDS OF 30 TO 45 MPH AND COLD AIR TEMPERATURES WILL
PRODUCE WIND CHILL READINGS OF OF 30 TO 45 BELOW THROUGH THOMPSON
PASS. WINDS CHILLS WILL MODERATE AS AIR TEMPERATES RISE LATE
SATURDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$

AKZ145-101445-
/X.NEW.PAFC.WC.Y.0016.070310T0600Z-070310T2100Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
534 PM AST FRI MAR 9 2007

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 12 PM
AST SATURDAY FOR NORTH OF TALKEETNA AND ALONG THE ALASKA RANGE...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM AST
SATURDAY. 

NORTH WINDS OF 20 TO 35 MPH AND COLD AIR TEMPERATURES WILL PRODUCE
WIND CHILL READINGS OF 40 TO 50 BELOW NORTH OF TALKEETNA AND ALONG
THE ALASKA RANGE. WINDS CHILLS WILL MODERATE AS AIR TEMPERATES
RISE SATURDAY AFTERNOON. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$
000 
WWAK41 PAFC 101400
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
500 AM AST SAT MAR 10 2007

AKZ131-101900-
/X.CON.PAFC.WC.Y.0016.000000T0000Z-070310T1900Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
500 AM AST SAT MAR 10 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM AST THIS
MORNING FOR THOMPSON PASS...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM AST THIS
MORNING FOR THOMPSON PASS. 

NORTH WINDS OF 30 TO 45 MPH AND COLD AIR TEMPERATURES WILL
PRODUCE WIND CHILL READINGS OF OF 30 TO 40 BELOW THROUGH THOMPSON
PASS. WINDS CHILLS WILL MODERATE AS AIR TEMPERATES RISE LATE
SATURDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$

AKZ145-102100-
/X.CON.PAFC.WC.Y.0016.000000T0000Z-070310T2100Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
500 AM AST SAT MAR 10 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY NORTH OF TALKEETNA...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY NORTH OF TALKEETNA. 

NORTH WINDS OF 15 TO 25 MPH AND COLD AIR TEMPERATURES WILL
PRODUCE WIND CHILL READINGS OF TO 40 BELOW ZERO NORTH OF
TALKEETNA. WINDS CHILLS WILL MODERATE AS AIR TEMPERATES RISE
LATE SATURDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$
000 
WWAK41 PAFC 101739
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
839 AM AST SAT MAR 10 2007

AKZ131-101845-
/X.CAN.PAFC.WC.Y.0016.000000T0000Z-070310T1900Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
839 AM AST SAT MAR 10 2007

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE WIND
CHILL ADVISORY. 

$$

AKZ145-102100-
/X.CON.PAFC.WC.Y.0016.000000T0000Z-070310T2100Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
839 AM AST SAT MAR 10 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY 
NORTH OF TALKEETNA...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY. 

NORTH WINDS OF 15 TO 25 MPH AND COLD AIR TEMPERATURES WILL
PRODUCE WIND CHILL READINGS OF TO 40 BELOW ZERO NORTH OF
TALKEETNA. WINDS CHILLS WILL MODERATE AS AIR TEMPERATES RISE LATE
SATURDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$
000 
WWAK41 PAFC 102109
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1209 PM AST SAT MAR 10 2007

AKZ145-102215-
/X.EXP.PAFC.WC.Y.0016.000000T0000Z-070310T2100Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
1209 PM AST SAT MAR 10 2007

...WIND CHILL ADVISORY HAS EXPIRED FOR NORTH OF TALKEETNA...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this wind chill advisory went out at Mar 9, 12:00 AM AKST, 11 hours earlier.

Area forecast discussion, Mar 9, 12:00 AM AKST, 11 hours before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST FRI MAR 9 2007

.DISCUSSION...
HIGHLY AMPLIFIED PATTERN WITH A SHARP RIDGE OVER THE WESTERN BERING
SEA AND A DEEP CLOSED LOW OVER THE NORTHERN GULF. ARCTIC AIR PUSHING
SOUTH OVER THE BERING SEA AND WESTERN ALASKA CREATING DANGEROUS LATE
WINTER WEATHER. BITTER WIND CHILLS AND BLIZZARD CONDITIONS COVER
MUCH OF SOUTHERN ALASKA AND THE ALEUTIANS/BERING SEA. THE SOURCE
OF THE COLD AIR IS FROM SIBERIA AND THERE IS EVEN SOME CROSS POLAR
FLOW. TEMPERATURES RANGE ANYWHERE FROM 15 TO 30 DEGREES BELOW NORMAL
ACROSS THE AREA. WINDS ARE EXPECTED TO SLOWLY EASE UP OVER THE
EASTERN BERING SEA TODAY WITH BLIZZARD CONDITIONS ABATING.

MODEL GUIDANCE SUGGESTS THE BASIC PATTERN WILL REMAIN IN PLACE FOR
THE NEXT TWO WEEKS OR EVEN LONGER. POLAR AIR OF VERY HIGH LATITUDE
ORIGIN WILL CONTINUE KEEPING TEMPERATURES WELL BELOW NORMAL.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WARNING 195.
MARINE...GALE WARNING 150 155 165 170 171 172 176 179.
  HEAVY FREEZING SPRAY WARNING 121 130 132 138 140 150 155 165
                      170 171 179.
FIRE WEATHER...NONE.

LUDWIG MAR 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 11:00 PM AKSTBrisk Wind AdvisoryAFC3 days
Mar 8, 11:00 PM AKSTGale WarningAFC12 hr
Mar 8, 11:00 PM AKSTSmall Craft AdvisoryAFC15 hr
Mar 8, 11:00 PM AKSTHeavy Freezing Spray WarningAFC
Mar 9, 10:15 AM AKSTBlowing Snow AdvisoryAFC30 hr
Mar 9, 10:15 AM AKSTWind Chill AdvisoryAFC26 hr
Mar 9, 11:00 AM AKSTBrisk Wind AdvisoryAFC12 hr
Mar 9, 11:00 AM AKSTGale WarningAFC35 hr
Mar 9, 11:00 AM AKSTSmall Craft AdvisoryAFC47 hr
Mar 9, 11:00 AM AKSTSmall Craft AdvisoryAFC71 hr
Mar 9, 1:50 PM AKSTGale WarningAFC9 hr
Mar 9, 1:50 PM AKSTHeavy Freezing Spray WarningAFC9 hr

Nearby

Wind Chill Advisories in Alaska, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.